MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH IH-1000 AUTOMATED ANALYZER SYSTEM; IH-1000 (AUTOMATED ANALYZER SYSTEM)

BIO-RAD MEDICAL DIAGNOSTICS GMBH IH-1000 AUTOMATED ANALYZER SYSTEM; IH-1000 (AUTOMATED ANALYZER SYSTEM)
Catalog Number 001100
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported that the ih-1000 gave an "liq"-error when he tested a sample in reverse cells and in ih-cell ii.This error occured with two different samples.Log files from the instrument were collected for further review.Investigation of the instrument as well as the affected product ih-cell i-ii is still ongoing.An internal quality notification has been raised for exceeding the required reporting deadline to fda.
 
Event or Problem Description
The customer reported that the ih-1000 gave several "liq (liquid) "- error messages when testing samples in reverse typing with ih-cell a1&b as well as antibody screening test with ih-cell ii.The corresponding trace files were collected and analyzed.According to the trace file analysis, the liq interpretations were confirmed and justified.It was noticed that the liq message was given because the cells were dispensed incorrectly (missing volume) on the blood group test and antibody screening test.Furthermore, the results images confirmed that no cells were distributed into the wells in case of the liq error.Due to the discrepancy between forward and reverse typing the ih-1000 stated, "abo not interpretable" and no incorrect result was released.The error messages required an user interaction so that it could not lead to a mistyping.Based on the images our technical support assumed a differential pressure inside the intermediate tank as a possible cause, hence it was an issue regarding customer specific ih-1000 not a reagent related issue.This differential pressure may affect the sampling and the dispensing.Therefore, a bio-rad trained field service engineer visited the customer site to address the issue.The engineer stated that the pump intermediate tank filters were replaced.The customer has not had any further liq issues since the initial event.A review of the batch record documentation of the affected reagent ih_cell i-ii showed no irregularities which might have negative influences on the quality of the allegedly defective lot.As the issue has been resolved after the field service engineer visited the customer, no further investigations or actions were necessary.Our initial report was issued for the ih-cell i-ii.Since the issue turned out to be instrument-related, our final report has been issued for the ih-1000.During the complaint investigation it became evident that the event not only occured on the stated date of event but also on a second occasion, on (b)(6) 2019.An internal quality notification has been raised because this second date of event was not reported to fda.
 
Additional Manufacturer Narrative
This is our final report on this incident.

Brand Name
IH-1000 AUTOMATED ANALYZER SYSTEM
Common Device Name
IH-1000 (AUTOMATED ANALYZER SYSTEM)
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
MDR Report Key9556549
Report Number9610824-2019-00080
Device Sequence Number13905877
Product Code KSZ
UDI-Device Identifier07611969952274
UDI-Public(01)07611969952274(17)191118(10)8939011
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
BK170019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/18/2019
Device Catalogue Number001100
Device Lot Number8939011
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2019
Supplement Date Received by Manufacturer11/13/2019
Initial Report FDA Received Date01/07/2020
Supplement Report FDA Received Date01/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IH-1000, SN (B)(6).; IH-CELL A1&B, LOT 8939011.; IH-CELL I-II, LOT 8939011.